Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 107, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 29, 2019, 4:43 PM CDT for Calhoun County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 4:43 PM CDT (21:43 UTC)
- Expired
- May 29, 2019, 5:13 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:44 PM CDT | HAIL 1.25 | 1 Sse O'Fallon, MO | |
| May 29, 4:49 PM CDT | HAIL 1 | Cottleville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 4:34 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WUUS53 KLSX 292143
SVRLSX
ILC013-MOC183-189-292230-
/O.NEW.KLSX.SV.W.0107.190529T2143Z-190529T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
443 PM CDT Wed May 29 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in southwestern Illinois...
North central St. Charles County in east central Missouri...
Northern St. Louis County in east central Missouri...
* Until 530 PM CDT.
* At 443 PM CDT, a severe thunderstorm was located over Cottleville,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Chesterfield,
Maryland Heights, Hazelwood, Ferguson, Lake St. Louis, St. Ann,
Bridgeton, Dardenne Prairie, Bellefontaine Neighbors, Berkeley,
Black Jack, St. John, Weldon Spring, Dellwood, Woodson Terrace and
Cottleville.
This includes Interstate 70 in Missouri between exits 216 and 231.
This also includes First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3875 9022 3865 9068 3881 9077 3897 9043
3896 9041 3894 9035
TIME...MOT...LOC 2143Z 244DEG 16KT 3875 9065
HAIL...1.00IN
WIND...60MPH
$$
Britt2 follow-up statements
615
WWUS53 KLSX 292200
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
500 PM CDT Wed May 29 2019
ILC013-MOC183-189-292230-
/O.CON.KLSX.SV.W.0107.000000T0000Z-190529T2230Z/
Calhoun IL-St. Charles MO-St. Louis MO-
500 PM CDT Wed May 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CALHOUN...NORTH CENTRAL ST. CHARLES AND NORTHEASTERN
ST. LOUIS COUNTIES...
At 500 PM CDT, a severe thunderstorm was located over Harvester,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
St. Charles, St. Peters, Florissant, Maryland Heights, Hazelwood,
Ferguson, St. Ann, Bridgeton, Bellefontaine Neighbors, Berkeley,
Black Jack, Dellwood, Woodson Terrace, Cottleville, Kinloch, Lambert
Field, Lambert-St. Louis International Airport, Moline Acres,
Calverton Park and Edmundson.
This also includes First Missouri State Capitol Historic Site.
This includes Interstate 70 in Missouri between exits 222 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3875 9022 3869 9060 3884 9066 3897 9043
3896 9041 3894 9035
TIME...MOT...LOC 2200Z 252DEG 16KT 3875 9054
HAIL...1.00IN
WIND...60MPH
$$
Britt171
WWUS53 KLSX 292213
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
513 PM CDT Wed May 29 2019
ILC013-MOC183-189-292223-
/O.CAN.KLSX.SV.W.0107.000000T0000Z-190529T2230Z/
Calhoun IL-St. Charles MO-St. Louis MO-
513 PM CDT Wed May 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...NORTH
CENTRAL ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3875 9022 3869 9060 3884 9066 3897 9043
3896 9041 3894 9035
TIME...MOT...LOC 2211Z 244DEG 16KT 3878 9047
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:30 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 29, 3:30 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
330 PM CDT Wed May 29 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 325 PM CDT Wed May 29 2019
Another complex forecast for tonight. Surface low is currently
over central IA with an occluded front extending south, then cold
front just west of the CWA and warm front along northern border
of the CWA. With the CWA in the warm sector, area is very unstable
with MLCAPE of 2500+ J/kg, deep layer shear of 30-40 kts and
steep mid level lapse rates that should continue to advect into
the region. These ingredients should set the stage for a potential
for severe storms into the evening hours. If storms can take
advantage of the higher deep layer shear, some supercell features
will be possible. However, believe that multicell clusters will be
the predominant mode. Main threat remains hail given the
excessive CAPE available, however, damaging winds will also be
possible. The tornado threat remains low with little in the way of
low level shear. That said, a threat will still exist as storms
may interact with any old outflow boundary and as the LLJ begins
to increase this evening.
CAMs are still in fairly good agreement suggesting storms
developing over the next couple of hours along the thermal
gradient due to the thicker clouds. This should be the first round
of storms and the greatest chance for severe. These storms should
quickly move NE through the CWA this evening. Another round of
showers with isod to sct thunder is still expected late tonight
along the cold front as it pushes east across the area. These
showers should be exiting the eastern portions of the CWA around
12z Thurs.
As the upper low drops into the area, expect diurnal showers, with
perhaps a thunderstorm in the afternoon. These showers/thunderstorms
should dissipate with loss of heading during the late afternoon
and evening hours.
Tilly
.LONG TERM... (Friday through Next Wednesday)
Issued at 325 PM CDT Wed May 29 2019
Period begins with the upper trof moving east of the region
leaving weak NW flow and a surface ridge building into the area.
This pattern more or less remains in place through Sat, when a
backdoor front drops into the region Sat night into Sun. Heights
begin to rise over the area on Mon, but models currently suggest a
s/w dropping into the area during that time, although placement
differs among guidance.
Differences among guidance continue through the end of the period
leading to lower confidence in details. However, general trends
are still in place. A drier pattern, while not dry, is expected
through the weekend. This period should also be cooler. Early next
work week, Mon or Tues depending on details of the s/w within the
NW flow, expect the pattern to switch back a warmer pattern with
rain being more likely.
Tilly
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1247 PM CDT Wed May 29 2019
Cluster of thunderstorms is expected to move NE into the region
late this afternoon and continue through much of the evening
hours. Some of these storms may be severe with large hail and
damaging winds. These storms should move NE through the region,
with another area of showers and thunderstorms redeveloping along
the cold front as it pushes east. Expect MVFR cigs, possibly IFR,
to move in behind the front. Isod to sct showers are expected to
develop Thurs, mainly during the afternoon.
SPECIFICS FOR KSTL/KSUS/KCPS: Expect a cluster of thunderstorms to
move NE into the area around 00z. Think these storms, which may be
severe, will move NE fairly quickly. After these storms move
through the area, expect another round of showers, possibly TS, to
push through the area as the cold front moves through the region.
Expect MVFR cigs to move in with the front, which will lift Thurs
morning. Isod to sct showers are expected to develop Thurs, mainly
during the afternoon.
Tilly
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 65 80 61 82 / 100 20 20 5
Quincy 61 74 58 82 / 90 50 40 10
Columbia 60 74 57 81 / 90 30 30 5
Jefferson City 60 76 58 81 / 90 30 20 5
Salem 65 79 60 81 / 90 50 40 5
Farmington 62 79 57 80 / 100 30 10 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Crawford MO-Iron
MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO-Washington MO.
IL...None.
&&
WFO LSXHazardous weather outlook, May 29, 4:22 PM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 422 PM CDT Wed May 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 422 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms are possible this evening capable of producing large hail and damaging winds. Major river flooding is ongoing along parts of the Missouri, Mississippi, and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible on Thursday through Tuesday. Major river flooding will continue this week along the Mississippi, Missouri, and Illinois Rivers. Record and near record crests are forecast along the Illinois River. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Special weather statement, May 29, 4:06 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service St Louis MO
406 PM CDT Wed May 29 2019
MOZ099-292145-
Reynolds MO-
406 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REYNOLDS COUNTY UNTIL 445
PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ellington, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Ellington, Centerville and Redford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3714 9102 3714 9103 3717 9103 3716 9107
3718 9107 3718 9109 3720 9109 3720 9113
3725 9112 3726 9113 3748 9100 3735 9075
3729 9075 3710 9096 3710 9102
TIME...MOT...LOC 2106Z 213DEG 22KT 3718 9105
BrittSpecial weather statement, May 29, 4:24 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
424 PM CDT Wed May 29 2019
ILZ098-MOZ061-063-292215-
Calhoun IL-St. Louis MO-St. Charles MO-
424 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN...WESTERN
ST. CHARLES AND NORTHWESTERN ST. LOUIS COUNTIES UNTIL 515 PM CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dardenne Prairie, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Chesterfield,
Wildwood, Maryland Heights, Hazelwood, Lake St. Louis, Bridgeton,
Dardenne Prairie, Berkeley, Weldon Spring, Cottleville, St. Paul,
Lambert-St. Louis International Airport, Spirit of St. Louis Airport,
Weldon Spring Heights, Champ and Harvester.
This includes Interstate 70 in Missouri between exits 214 and 231.
This also includes First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3876 9033 3862 9073 3864 9073 3862 9075
3861 9077 3874 9088 3897 9055 3896 9053
3896 9051
TIME...MOT...LOC 2124Z 235DEG 15KT 3872 9074
BrittLocal storm report, May 29, 4:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 W WELDON SPRING 38.72N 90.67W
05/29/2019 M0.70 INCH ST. CHARLES MO TRAINED SPOTTER
PEA TO DIME SIZE HAIL AT HIGHWAY 94 AND
OFALLON ROAD.
&&
MABLocal storm report, May 29, 4:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 2 E DARDENNE PRAIRIE 38.76N 90.70W
05/29/2019 E0.70 INCH ST. CHARLES MO TRAINED SPOTTER
PEA TO DIME SIZE HAIL AT HIGHWAY K AND
HIGHWAY N.
&&
MABLocal storm report, May 29, 4:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 1 WNW COTTLEVILLE 38.76N 90.66W
05/29/2019 M0.25 INCH ST. CHARLES MO NWS EMPLOYEE
&&
MABLocal storm report, May 29, 4:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 ESE O'FALLON 38.77N 90.68W
05/29/2019 M0.88 INCH ST. CHARLES MO TRAINED SPOTTER
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:47 PM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| May 29, 5:26 AM CDT | Areal Flood Advisory | LSX | Washington | 6 hr |
| May 29, 6:15 AM CDT | Special Weather Statement | LSX | Calhoun | 45 min |
| May 29, 5:11 PM CDT | Special Weather Statement | LSX | Saint Clair | 49 min |
| May 29, 5:26 PM CDT | Special Weather Statement | LSX | Pike | 49 min |
| May 29, 6:13 PM CDT | Special Weather Statement | LSX | Greene, Pike | 47 min |
| May 29, 6:31 PM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| May 29, 6:46 PM CDT | Special Weather Statement | LSX | Macoupin | 44 min |
| May 29, 6:52 PM CDT | Flash Flood Warning | LSX | Bond, Fayette, Macoupin, Madison, Montgomery | 6 hr |
| May 28, 8:42 PM CDT | River Flood Warning | LSX | Marion | 58 hr |
| May 28, 8:46 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
| May 29, 3:04 AM CDT | Areal Flood Advisory | LSX | Marion, Ralls | 5 hr |
| May 29, 3:45 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Shelby | 9 hr |
| May 29, 12:42 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Shelby | 24 hr |
| May 29, 4:06 PM CDT | Special Weather Statement | LSX | Reynolds | 39 min |
| May 29, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 47 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 41 min |
| May 29, 4:24 PM CDT | Special Weather Statement | LSX | Saint Charles | 51 min |
| May 29, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 40 min |
| May 29, 5:55 PM CDT | Special Weather Statement | LSX | Saint Charles, City of Saint Louis | 50 min |
| May 29, 6:24 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| May 29, 6:24 PM CDT | Special Weather Statement | LSX | Marion | 51 min |
| May 29, 6:55 PM CDT | Special Weather Statement | LSX | Audrain | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.